Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 16, 2017, 9:16 PM CDT. It took effect at Oct 17, 2017, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 9:16 PM CDT (02:16 UTC)
- In effect from
- Oct 17, 2017, 1:00 PM CDT
- Expired
- Oct 17, 2017, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
639 WWUS85 KCYS 170216 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 816 PM MDT Mon Oct 16 2017 ...Critical Fire Conditions Return on Tuesday Afternoon... NEZ312-313-WYZ301-306-309-310-171800- /O.UPG.KCYS.FW.A.0010.171017T1800Z-171018T0000Z/ /O.NEW.KCYS.FW.W.0022.171017T1800Z-171018T0000Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 816 PM MDT Mon Oct 16 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 306, 309, 310, 312, AND 313... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 6 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * WIND...West winds 20 mph with gusts to 30 mph. * HUMIDITY...8 to 12 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
154 WWUS85 KCYS 170718 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 118 AM MDT Tue Oct 17 2017 ...Critical Fire Conditions Once Again This Afternoon... NEZ312-313-WYZ301-306-309-310-180000- /O.CON.KCYS.FW.W.0022.171017T1800Z-171018T0000Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 118 AM MDT Tue Oct 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 306, 309, 310, 312, AND 313... * WIND...West winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...8 to 12 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
892 WWUS85 KCYS 172008 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 208 PM MDT Tue Oct 17 2017 ...Critical Fire Conditions Once Again This Afternoon And Possibly Continuing Over The South Laramie Range On Wednesday... WYZ309-180615- /O.NEW.KCYS.FW.A.0011.171018T1800Z-171019T0000Z/ /O.CON.KCYS.FW.W.0022.000000T0000Z-171018T0000Z/ South Laramie Range/Medicine Bow NF- 208 PM MDT Tue Oct 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect Wednesday afternoon. * WIND...West winds 20 mph with gusts to 30 mph. * HUMIDITY...10 to 12 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ312-313-WYZ301-306-310-180000- /O.CON.KCYS.FW.W.0022.000000T0000Z-171018T0000Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- Platte/Goshen/Central and Eastern Laramie- 208 PM MDT Tue Oct 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 306, 310, 312, AND 313... * WIND...West winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...8 to 12 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
475 WWUS85 KCYS 172336 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 536 PM MDT Tue Oct 17 2017 WYZ309-181200- /O.EXP.KCYS.FW.W.0022.000000T0000Z-171018T0000Z/ /O.CON.KCYS.FW.A.0011.171018T1800Z-171019T0000Z/ South Laramie Range/Medicine Bow NF- 536 PM MDT Tue Oct 17 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... * WIND...West winds 10 to 20 mph with occasional gusts to 30 mph. * HUMIDITY...10 to 14 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ312-313-WYZ301-306-310-180045- /O.EXP.KCYS.FW.W.0022.000000T0000Z-171018T0000Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- Platte/Goshen/Central and Eastern Laramie- 536 PM MDT Tue Oct 17 2017 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Relative humidity is expected to increase over the next few hours with winds diminishing this evening. The Red Flag Warning will be allowed to expire at 6 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 16, 7:23 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 16, 7:23 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 623 PM MDT Mon Oct 16 2017 .UPDATE... Issued at 622 PM MDT Mon Oct 16 2017 As critical fire conditions continue to diminish this evening, have allowed the Red Flag Warning to expire at 6 PM. Another critical fire weather day will again be possible on Tuesday. && .SHORT TERM...(This evening through Tuesday) Issued at 200 PM MDT Mon Oct 16 2017 Warm and very dry weather pattern to persist through Tuesday. Weak ridging remains in place over the intermountain west and SE Wyoming/W Nebraska will lie on the southern fringe of moderately fast zonal flow aloft. A subtle shortwave will skirt across the area from the west during the day Tuesday which may enhance the flow aloft as well as push the surface trough a bit further east than today. Forecast soundings continue to show very dry and well mixed conditions developing across the entire area Tuesday afternoon with 700 mb temps warming to around 8C. Should see high temps top out in the 70s to near 80 east of the Laramie Range especially with the stronger west to northwest winds and downsloping adding to the warming. Looks like another critical fire weather day Tuesday for a large part of the area as mentioned below. .LONG TERM...(Tuesday night through Monday) Issued at 200 PM MDT Mon Oct 16 2017 Warm and breezy conditions continue Wednesday with another possible Red Flag day. Afternoon humidities across the Laramie Range and adjacent foothills down below 15 percent, only question will be winds. GFS soundings pretty close with 25-30kts right off the surface, so another critical fire weather day likely Wednesday. In fact, we could be dealing with fire weather conditions well into the week as warm/dry weather looks to continue at least through Friday. Forecast humidity in the low to mid teens both days. Next chance for precip will be Saturday across our western zones and we could be in for a fairly strong wind event Saturday night into Sunday as well. GFS 700mb winds well above 50kts Saturday evening into Sunday. GFS 700mb Craig to Casper gradient increases to 60mtrs after 06Z Sunday and continues through the day. If this forecast holds true, we will be looking at warning level winds in the wind prone areas (Arlington, Bordeaux, South Laramie Range). && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 622 PM MDT Mon Oct 16 2017 VFR conditions will prevail through the period, with just some high clouds streaming through from time to time. Winds will continue to diminish this evening, with another round of west/southwest winds for southeast Wyoming terminals after 16z Tuesday. && .FIRE WEATHER... Issued at 622 PM MDT Mon Oct 16 2017 Critical fire conditions continue to diminish this evening, therefore the Red Flag Warning has been allowed to expire on time at 6P. Little change in air mass is expected for Tuesday and possibly even into Wednesday, so will continue the Fire Weather Watch looks good on Tuesday. Will evaluate the latest information this evening, before possibly upgrading with a later evening update. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Fire Weather Watch Tuesday afternoon for WYZ301-306-309-310. NE...Fire Weather Watch Tuesday afternoon for NEZ312-313. && UPDATE...CAH SHORT TERM...DEL LONG TERM...GCC AVIATION...CAH FIRE WEATHER...CAH
Hazardous weather outlook, Oct 16, 7:25 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 625 PM MDT Mon Oct 16 2017 WYZ101-102-106>108-116>119-171200- Converse County Lower Elevations-Niobrara County-Central Laramie Range and Southwest Platte County-East Platte County-Goshen County-South Laramie Range-South Laramie Range Foothills-Central Laramie County-East Laramie County- 625 PM MDT Mon Oct 16 2017 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Low relative humidities and gusty winds likely will once again create rapid fire spread conditions over parts of the southeast Wyoming plains Tuesday afternoon. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ103>105-109>115-171200- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 625 PM MDT Mon Oct 16 2017 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:08 PM CDT | Fire Weather Watch | CYS | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2017Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.